Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 238, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 4, 2017, 1:47 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 1:47 PM CDT (18:47 UTC)
- Expired
- Jul 4, 2017, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657
WUUS54 KMEG 041847
SVRMEG
ARC077-123-041930-
/O.NEW.KMEG.SV.W.0238.170704T1847Z-170704T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
147 PM CDT TUE JUL 4 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northwestern Lee County in eastern Arkansas...
Central St. Francis County in eastern Arkansas...
* Until 230 PM CDT
* At 147 PM CDT, a severe thunderstorm was located near Palestine,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Forrest City, Madison, Palestine, Caldwell, Widener, Haynes, New
Salem, Gill, Hawkins, Horton, Bonair, Cottonwood Corner, Slonikers
Mill, Crow Creek, New Castle, Goodwin, Four Gums, Round Pond,
Kinton and Dodsons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3500 9107 3500 9105 3507 9104 3515 9062
3515 9061 3490 9063 3486 9110 3487 9110
3487 9112
TIME...MOT...LOC 1847Z 252DEG 25KT 3496 9097
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
928
WWUS54 KMEG 041906
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
206 PM CDT TUE JUL 4 2017
ARC077-041916-
/O.CAN.KMEG.SV.W.0238.000000T0000Z-170704T1930Z/
Lee AR-
206 PM CDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3500 9105 3507 9104 3515 9063 3515 9061
3491 9068 3491 9105
TIME...MOT...LOC 1906Z 252DEG 25KT 3500 9081
$$
ARC123-041930-
/O.CON.KMEG.SV.W.0238.000000T0000Z-170704T1930Z/
St. Francis AR-
206 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL ST. FRANCIS COUNTY...
At 206 PM CDT, a severe thunderstorm was located over Forrest City,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forrest City, Madison, Palestine, Caldwell, Widener, Hawkins, Horton,
Bonair, Cottonwood Corner, Slonikers Mill, Crow Creek, New Castle,
Goodwin, Four Gums, Kinton, Dodsons Corner, Heustess, Blossom and
L'angville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3500 9105 3507 9104 3515 9063 3515 9061
3491 9068 3491 9105
TIME...MOT...LOC 1906Z 252DEG 25KT 3500 9081
HAIL...1.00IN
WIND...60MPH
$$491
WWUS54 KMEG 041908
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
208 PM CDT TUE JUL 4 2017
ARC123-041930-
/O.CON.KMEG.SV.W.0238.000000T0000Z-170704T1930Z/
St. Francis AR-
208 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL ST. FRANCIS COUNTY...
At 208 PM CDT, a severe thunderstorm was located over Forrest City,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Forrest City, Madison, Palestine, Caldwell, Widener, Hawkins, Horton,
Bonair, Cottonwood Corner, Slonikers Mill, Crow Creek, New Castle,
Goodwin, Four Gums, Kinton, Dodsons Corner, Heustess, Blossom and
L'angville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3500 9105 3507 9104 3515 9063 3515 9061
3491 9068 3491 9105
TIME...MOT...LOC 1908Z 252DEG 25KT 3501 9079
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$939
WWUS54 KMEG 041924
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
224 PM CDT TUE JUL 4 2017
ARC123-041934-
/O.EXP.KMEG.SV.W.0238.000000T0000Z-170704T1930Z/
St. Francis AR-
224 PM CDT TUE JUL 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCIS COUNTY
WILL EXPIRE AT 230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3500 9105 3507 9104 3515 9063 3515 9061
3491 9068 3491 9105
TIME...MOT...LOC 1924Z 252DEG 25KT 3504 9068
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:23 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 4, 12:23 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1223 PM CDT Tue Jul 4 2017 .DISCUSSION... Updated for 18Z Aviation Discussion. && .PREV DISCUSSION... /issued 916 AM CDT Tue Jul 4 2017/ .UPDATE...Morning Update. .DISCUSSION... Updated based on radar coverage and Short term guidance. Increased pops across much of the area...especially along and north of the Interstate 22 corridor. Locally heavy rain is possible. High temperatures may still reach the upper 80s but temperature trends will be volatile where showers cool things off then the sun reemerges. Additional updates may be needed. 30 && .PREV DISCUSSION... /issued 637 AM CDT Tue Jul 4 2017/ DISCUSSION...Water Vapor/Infrared Satellite trends this morning indicate a Mesoscale Convective System (MCS) transitioning into a Mesoscale Convective Vortex (MCV) across the Southern Plains early this morning. Regional/KLZK/KNQA WSR-88D radar trends show relatively weak showers and thunderstorms over Northwest Arkansas and the presence of a boundary left over from yesterday's MCV from Central Arkansas east through North Mississippi. As of 4 AM CDT, temperatures across the Mid-South are in the lower 70s across most locations. Short term...(Today through Thursday)...Short term models including the HRRR suggest an MCV will move across Arkansas today and move towards South Central Missouri/North Central Arkansas by tonight. A gradual increase in convective activity is anticipated with scattered showers and thunderstorms developing and moving across the Mid-South today. Numerous showers and thunderstorms will be possible this evening generally along and northwest of I-40 as the MCV moves across the Middle/Lower Mississippi Valleys. Surface based CAPE values increasing to at or above 3000 J/kg, moderately 700-500 mb layer mid- level lapse rates around 6.5 C/km, and 0-6 km Bulk Shear values between 25-35 kts suggest potential for some quasi multi-cellular organization especially towards late afternoon into the evening hours. Damaging winds will remain the predominant threat for any thunderstorms that reach severe limits. High low level moisture characterized by precipitable water values around 2 inches along with surface dewpoints in the lower 70s suggests potential for heavy rainfall with the convective activity. Numerous showers and thunderstorms are expected on Wednesday as a longwave trough axis slowly moves across the Mississippi Valley. A few strong thunderstorms and perhaps a severe thunderstorm are possible on Wednesday. Damaging winds will remain the predominant severe weather threat along with a continued chance for heavy rainfall. Convective chances will gradually begin to shift south of I-40 on Thursday. Long term...(Friday through Monday)...00Z long term models indicate the Mid-South will remain in northwest flow aloft through the period. Several shortwaves embedded within the upper level flow will bring continued shower and thunderstorm chances to the forecast area each day. Temperatures through the period will remain near normal values for July. CJC && .AVIATION... 18Z TAFs Slow moving disturbance crossing the Ozarks will likely bring convection to the sites this period with short range guidance hinting at the 04/20Z-05/02Z time frame...becoming more isolated through the overnight. Outside of convection conditions will be VFR with the potential for IFR/MVFR stratus developing near sunrise. Light winds with a southerly component...will be more variable in direction with higher speeds during storms. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 4, 4:40 AM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 440 AM CDT Tue Jul 4 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 440 AM CDT Tue Jul 4 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms along and west of the Mississippi River this afternoon into tonight. Damaging winds will be the primary threat for any thunderstorms that reach severe limits. Heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk for severe thunderstorms across the entire Mid-South on Wednesday. Damaging winds will be the primary threat for any thunderstorms that reach severe limits. Heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed occasionally today through Wednesday.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:23 PM CDT | Special Weather Statement | MEG | St. Francis | 37 min |
| Jul 4, 2:56 PM CDT | Special Weather Statement | MEG | St. Francis | 34 min |
| Jul 4, 3:19 PM CDT | Special Weather Statement | MEG | Cross | 41 min |
| Jul 4, 3:23 PM CDT | Special Weather Statement | MEG | St. Francis | 52 min |
| Jul 4, 3:48 PM CDT | Flash Flood Warning | MEG | St. Francis | 3 hr |
| Jul 4, 3:53 PM CDT | Special Weather Statement | MEG | St. Francis | 37 min |
| Jul 4, 4:24 PM CDT | Special Weather Statement | MEG | Crittenden | 51 min |
| Jul 4, 5:02 PM CDT | Special Weather Statement | MEG | Lee, St. Francis | 43 min |
| Jul 4, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 48 min |
| Jul 4, 6:41 PM CDT | Special Weather Statement | MEG | Lee | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.